Top
10
Doctor insights on: How Do You Not Get Diarrhea When Taking The Antidepressant Escitalopram

Share
Dr. Oscar Novick
2,082 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


2

2
Every time I eat my stomach hurts and I poop and I get diarrhea. I'm afraid to eat because of this. What should I do? I'm on antidepressants & anti- anxiety meds.

Every time I eat my stomach hurts and I poop and I get diarrhea. I'm afraid to eat because of this. What should I do? I'm on antidepressants & anti- anxiety meds.

Seek help: Sometimes stomach problems can be side effects of medications used for anxiety and depression. However, for some people, stomach problems can also be a symptom of continued anxiety. You should consult with your prescriber. ...Read more

See 2 more doctor answers
3

3
Since starting my antidepressant a year ago, I haven't had loose, or watery stools, or diarrhea--ever. Is this a problem?

Since starting my antidepressant a year ago, I haven't had loose, or watery stools, or diarrhea--ever.  Is this a problem?

Hard to tell: if diarrhea & frequent stools were the result of stress and anxiety, the change may be a result of an antidepressant working. But ask a provider who knows you well, and compare how you're doing now with how it was when you startted the antidepressant. ...Read more

4

4
Dr Scholand, what if your antidepressant causes chronic constipation, rendering you incapable of having diarrhea or loose stool?

Dr Scholand, what if your antidepressant causes chronic constipation, rendering you incapable of having diarrhea or loose stool?

Confusing: most people would rather not have diarrhea or soft stools, and constipation might mean everything from less frequent stools to inability to have a bowel movement. Please clarify and ask again. ...Read more

5

5
Cn asthma attack cause vomitting? I also hv severe diarrhea frm 2 mnths..Bt my diarrhea is bettr my doc gav me antidepressant. I cnt keep nythng down.

Cn asthma attack cause vomitting? I also hv severe diarrhea frm 2 mnths..Bt my diarrhea is bettr my doc gav me antidepressant. I cnt keep nythng down.

Yes but: Though asthma may cause vomiting, your history over the past 2 months is more lokely the cause. I turst your physician has discussed thsi issue with you and and chosen a partciular course of action (gi motility problem?). ...Read more

See 1 more doctor answer
6

6
I am going to try panax ginseng extract, but I am taking the antidepressant escitalopram. Does it interact with ginseng?

Stimulate & Depress: Generally stimulants such as Ginseng are contraindicated with depression. I would contact your doctor and have them advise and monitor the effect of this combination if they approve. ...Read more

7

7
Headache and some time diarrhea are side effect of escitalopram 5mg ? Taking from 1 year...

Headache and some time diarrhea are side effect of escitalopram 5mg ? Taking from 1 year...

Stop it.: Those are possible side-effects. I suggest you stop taking it and go back to the doctor that prescribed it. There are several other choices ...Read more

8

8
How to switch from (escitalopram 5mg+clonazepam0.25mg) to duloxetine 20 mg..taking this antidepressant from last 2 years..previously i was on duloxeti?

How to switch from (escitalopram 5mg+clonazepam0.25mg) to duloxetine 20 mg..taking this antidepressant from last 2 years..previously i was on duloxeti?

SHOULD BE EASY: The doses of all of these are very small so you can just start the Duloxetine now and then stop the escitalopram in about 1 week. I would just ask the doctor giving the meds to you. Also, were you on duloxetine and changed and now going back, I am confused about the timeline. ...Read more

See 1 more doctor answer
10

10
First time taking Lexapro (escitalopram) and have dilated pupils, insomnia, hesdache, and diarrhea. Should i stop taking it?

First time taking Lexapro (escitalopram) and have dilated pupils, insomnia, hesdache, and diarrhea. Should i stop taking it?

Lexapro (escitalopram): Fairly common side-effects which subside with time. Do not advise stopping the Lexapro (escitalopram) without first discussing with your prescribing doc. ...Read more

Dr. Oscar Novick
3,220 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more